Alert archive / Georgia / Excessive Heat Watches in 2012
Excessive Heat Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this excessive heat watch at Jun 29, 2012, 3:21 PM EDT for 45 counties in Georgia. It took effect at Jun 30, 2012, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 29, 2012, 3:21 PM EDT (19:21 UTC)
- In effect from
- Jun 30, 2012, 11:00 AM EDT
- Expired
- Jun 29, 2012, 9:21 PM EDT
- In force
- Issued by
- NWS Atlanta, GA
All 45 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Clarke County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 12 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -505 J/kg
- Mixed-layer LCL
- 1854 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this excessive heat watch went out at Jun 29, 1:51 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 29, 1:51 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT FRI JUN 29 2012
.PREV DISCUSSION... /ISSUED 1038 AM EDT FRI JUN 29 2012/
UPDATE...
THE SHORT VERSION: FOR NOW...NO MAJOR CHANGES ARE PLANNED TO THE
FORECAST...EXCEPT MINOR TWEAKS TO UPDATE HOURLY TRENDS.
THE LONG VERSION: TEMPERATURES AT 14Z RANGE FROM 3-8 DEGREES
HIGHER TODAY THAN 14Z YESTERDAY. 850MB TEMPS CONTINUE TO INCREASE
ACROSS THE AREA...WITH 26-27C THIS MORNING INCREASING TO 27-28C
THIS AFTERNOON AND EVENING. GFS 850MB TEMPS /06Z RUN/ ARE WARMER
THAN NAM TEMPS /00Z RUN/...BUT MET MOS REMAINS HIGHER THAN MAV MOS
TEMPS. CURRENT FORECAST IS NEAR TO JUST SLIGHTLY ABOVE MAV TEMPS
AND STILL BELOW MET TEMPS SO FEEL THE CURRENT FORECAST IS STILL
LOOKING GOOD. THE OTHER ISSUE IS WITH DEWPOINTS. CURRENT DEWPOINTS
ARE ACTUALLY QUITE A BIT HIGHER THAN FORECAST DEWPOINTS ESPECIALLY
ACROSS SOUTHWEST ZONES. FORECAST DEWPOINTS WERE ANTICIPATING
ADDITIONAL MIXING...BUT THE SURFACE INVERSION ON THE 12Z KFFC
SOUNDING WAS PRETTY STRONG...SO MIXING MAY NOT REALLY KICK IN
UNTIL THE SURFACE TEMP REACHES ABOUT 90 DEGREES. DID MAKE SOME
MINOR ADJUSTMENTS TO DEWPOINTS ESPECIALLY THIS MORNING BUT THESE
CHANGES REALLY HAD NO EFFECT OVERALL ON RH AND THUS HEAT INDEX AND
FIRE CONCERNS. WITH ALL THIS...FORECAST FOR THIS AFTERNOON LOOKS
GOOD FOR THE MOST PART.
TDP
PREV DISCUSSION... /ISSUED 748 AM EDT FRI JUN 29 2012/
PREV DISCUSSION... /ISSUED 326 AM EDT FRI JUN 29 2012/
DANGEROUS CONDITIONS IN RECORD HEAT EXPECTED...
SHORT TERM /TODAY THROUGH SATURDAY/...
LATEST REGIONAL SURFACE ANALYSIS SHOWS A LEE SIDE TROUGH FIRMLY
ENTRENCHED OVER THE CAROLINAS AND A WEAK SURFACE HIGH OVER THE
NORTHERN GULF COAST. THIS CONTINUES TO PROMOTE A LIGHT WESTERLY
FLOW FOR THE REGION. ENHANCED MOISTURE UPSTREAM HAS BEEN SLOW TO
MAKE PROGRESS TOWARD OUR AREA AND THIS WILL HAVE SIGNIFICANT
IMPLICATIONS ON THE HEAT FORECAST GOING FORWARD.
STRONG 597 DM HIGH IS PROGGED TO SHIFT SE OVER THE AREA THROUGH
THIS AFTERNOON CONTINUING THE OPPRESSIVE AND POTENTIALLY DANGEROUS
CONDITIONS LOCALLY. TEMPERATURES ARE ACTUALLY GOING TO BE FAIRLY
TRICKY TODAY AS GUIDANCE IS MUCH HIGHER THAN PREVIOUS DAYS AND
THE QUESTION BECOMES IS GUIDANCE BETTER HANDLING THE EVENT OR DO
WE HAVE HISTORIC HEAT IN THE OFFING FOR THE AREA. LOOKING UPSTREAM
YESTERDAY...VALUES WERE 103 TO 105...BUT NOT THE 107 AND 108
GUIDANCE IS SHOWING FOR OUR AREA TODAY. LOOKED AT THE CIPS ANALOG
CASES FOR THIS EVENT AND FOR THE TOP 15 ANALOGS WE ARE SHOWING A
NEAR 100 PERCENT CHANCE OF SITES SEEING THE CENTURY MARK TODAY. IT
IS ALSO SHOWING A 60 PERCENT CHANCE OF 105 OR GREATER FOR THE
SOUTHERN TIER FOR THIS AFTERNOON. GIVEN THE ANOMALIES IN PLACE FOR
925MB TEMPERATURE WHICH IS MAXED OUT OVER NORTH GEORGIA...FEEL WE
COULD INDEED BREAK SOME LONG STANDING RECORDS ACROSS THE STATE
THROUGH THIS WEEKEND. HOWEVER...GIVEN VALUES SEEN UPSTREAM LEADING
UP TO THIS EVENT...NOT READY TO BITE OFF ON THE 104 TO 108 VALUES
GIVEN BY GUIDANCE. WILL INSTEAD INDICATE 101 FOR ATL (TIES RECORD)
AND 102 TO 104 ELSEWHERE.
OTHER ISSUE IS DEWPOINTS WHICH WILL BE JUST AS CRITICAL IN
FORECASTING CORRECTLY FOR THIS EVENT. YESTERDAY...WE SAW 5 DEGREES
OF MIXING DESPITE SUBSIDENCE IN PLACE. EXPECT SIMILAR VALUES TODAY
WHICH WOULD YIELD UPPER 50S DEWPOINTS DURING MAX HEATING. THIS
GIVES ME HEAT INDICES CLOSE TO 105 BUT ISOLATED AT BEST. STILL
FEEL BEST CHANCES WILL BE SAT AND WILL HOLD OFF ON ADVISORY THIS
CYCLE BUT PLAY UP THE HEAT IMPACTS IN EVERY OTHER PRODUCT WE ISSUE.
DEESE
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HEAT WAVE WILL CONTINUE INTO THE BEGINNING OF THE EXTENDED AS
THE 594DM RIDGE CONTINUES TO DOMINATE THE SOUTHEAST. THIS WILL KEEP
MAX TEMPS IN THE LOW 100S FOR THE BEGINNING OF THE EXTENDED. WITH
INCREASE MOISTURE ACROSS THE AREA...MUCH OF THE CWA WILL EXPERIENCE
105 DEGREE OR HIGHER HEAT INDICES ON SUNDAY...WHILE ON MONDAY AND
TUESDAY THIS IS MORE CONFINED ACROSS CENTRAL GEORGIA. A HEAT
ADVISORY MAY BE NEEDED ACROSS AT LEAST A PORTION OF THE CWA SUNDAY
INTO MONDAY WITH THE HEAT INDICES OF 105 DEGREES AND HIGHER BUT
CHALLENGE WITH THIS WILL MEETING 75 DEGREE OR HIGHER MINIMUM TEMPS
NEEDED TO MEET HEAT ADVISORY CRITERIA. FORECAST IS FOR SPOTTY
LOCATIONS TO REACH THIS MIN TEMP CRITERIA.
UPPER RIDGE IS FORECAST TO BEGIN WEAKENING MONDAY INTO TUESDAY AND
THIS WILL BRING TEMPS DOWN A DEGREE OR TWO...NOT ENOUGH TO NOTICE A
DIFFERENCE THOUGH AND SOME AREAS WILL STILL SEE 100 PLUS DEGREE MAX
TEMPS. AS THE RIDGE CONTINUES TO WEAKEN...WILL SEE TEMPS DECREASE
INTO THE MID TO UPPER 90S BY MID WEEK.
CHANCE FOR RAIN OVER THE WEEKEND IS BASICALLY NON EXISTENT WITH THE
STRONG RIDGING ACROSS THE CWA. SHORTWAVE MOVES INTO THE CAROLINAS
SUNDAY AFTERNOON INTO NIGHT...BUT WITH STRONG RIDGE ACROSS OUR CWA
DONT THINK WE WILL BE ABLE TO GET STORMS OUT OF THIS. AS THE RIDGE
WEAKENS INTO THE WORK WEEK THOUGH AND MOISTURE INCREASES...SLIGHT
CHANCE OF POPS WILL RETURN. POPS ARE DIURNALLY DRIVEN AND NO FEATURE
TO FOCUS ON FOR A SPECIFIC LOCATION...SO HAD TO BLANKET THE WHOLE
CWA.
11
FIRE WEATHER...NOT THE BEST OF MIXING PROFILES...BUT ENOUGH TO
YIELD UPPER 50S DEWPOINTS THIS AFTERNOON AND WITH HIGH TEMP
FORECAST...RH VALUES WILL DROP TO CRITICAL LEVELS ONCE AGAIN. WILL
ISSUE FIRE DANGER STATEMENT FOR THE ENTIRE AREA.
CLIMATE...
RECORDS FOR 06-29
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 107 1931 72 1910 79 1936 58 1970
1968
KATL 101 1936 71 1923 78 1936 57 1974
1931 1910 1931
KCSG 104 1978 82 2005 77 1998 60 1974
1968
KMCN 103 1931 78 1919 78 1936 54 1968
1914
RECORDS FOR 06-30
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1927 76 1910 78 1936 52 1923
KATL 98 1936 70 1910 77 1936 55 1923
1914 1881
1890
KCSG 100 1959 84 2003 79 1998 61 1958
1954 2001 1955
KMCN 103 1959 77 1919 79 1936 58 1970
1910 1923
RECORDS FOR 07-01
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1927 72 2003 76 1990 58 1937
1936
KATL 99 1954 73 2003 78 1947 59 1938
1937
KCSG 99 2007 78 1966 78 1998 59 1958
1998 1950
1990
KMCN 103 1954 74 1924 78 1931 59 1923
1897
RECORDS FOR 07-02
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1925 65 1943 76 1931 56 1937
KATL 99 1954 68 1943 79 1996 58 1937
KCSG 101 1990 72 1981 78 1996 59 1950
1970
KMCN 103 1954 77 1943 79 1931 58 2008
1937
RECORDS FOR 07-03
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1925 70 1943 77 1978 58 1932
KATL 101 1925 74 1943 77 1931 60 1881
KCSG 101 1970 75 1988 77 1997 64 1950
1996
KMCN 104 1970 78 1944 77 1931 63 2010
1919
1918
RECORDS FOR 07-04
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1925 71 1940 75 1980 57 1996
1931
KATL 99 1948 72 1940 75 1993 59 1967
1922 1980 1933
1931
KCSG 99 2006 80 1994 76 2000 64 1986
1998
1997
KMCN 101 1979 74 1940 79 1931 59 1967
RECORDS FOR 07-05
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1954 70 1976 76 1980 58 1933
KATL 99 1948 70 1915 78 1980 59 1933
KCSG 102 1979 78 1976 78 1979 64 1952
KMCN 101 1954 75 1944 76 1980 61 1967
1940 1931
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS THROUGH THE PERIOD. EXPECT NORTHWEST WINDS AROUND
10KT SUBSIDING OVERNIGHT TO NEAR CALM...INCREASING AGAIN ON
SATURDAY TO AROUND 5KT OUT OF THE WEST. MAY SEE FEW CU 6-8KFT
TOMORROW AFTERNOON AS WELL...OTHERWISE SKC.
//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.
TDP
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 105 72 105 74 / 0 0 10 10
ATLANTA 101 79 102 79 / 0 0 5 10
BLAIRSVILLE 99 69 97 69 / 0 0 10 10
CARTERSVILLE 105 68 104 71 / 0 0 5 5
COLUMBUS 102 77 102 78 / 0 0 5 5
GAINESVILLE 102 76 102 76 / 0 0 10 10
MACON 104 72 103 74 / 0 0 5 10
ROME 105 70 105 72 / 0 0 10 5
PEACHTREE CITY 102 68 102 72 / 0 0 5 10
VIDALIA 102 75 101 77 / 0 0 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Jun 29, 5:17 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EDT FRI JUN 29 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 517 AM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... HIGH FIRE DANGER CONDITIONS ARE EXPECTED OVER NORTH AND PARTS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. DANGEROUS TEMPERATURES ARE EXPECTED THIS AFTERNOON WITH TEMPERATURES IN THE LOW TO MID 100S. .SYNOPSIS... STRONG HIGH PRESSURE WILL REMAIN SITUATED ACROSS THE SOUTHEAST THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DANGEROUS FIRE WEATHER CONDITIONS DUE TO LOW RELATIVE HUMIDITIES AND LOW FUEL MOISTURE LEVELS...IN ADDITION TO DANGEROUSLY HOT TEMPERATURES THIS AFTERNOON. .DISCUSSION... VERY DRY CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. HUMIDITY VALUES WILL FALL TO AS LOW AS 20 PERCENT. WINDS WILL BE EAST AROUND 5 TO 10 MPH WITH GUSTS TO 15 MPH. THE DRY AIR AND LOW FUEL MOISTURE VALUES WILL COMBINE TO PRODUCE HIGH FIRE DANGER CONDITIONS. AFTERNOON TEMPERATURES WILL CLIMB INTO THE LOW TO MID 100S WITH HEAT INDICES OF 100 TO 105. THIS WILL ALLOW FOR DANGEROUSLY HOT CONDITIONS THIS AFTERNOON .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE HEAT WAVE WILL CONTINUE INTO EARLY NEXT WEEK. A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY INTO MONDAY. IN ADDITION TO THE HOT TEMPERATURES...THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:21 PM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 72 hr |
Nearby
Excessive Heat Watches in Georgia, 2012Every excessive heat watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.